Alert archive / California / Lake Wind Advisories in 2014

Lake Wind Advisory 3, NWS Las Vegas, NV

April 5, 2014San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this lake wind advisory at Apr 5, 2014, 2:20 PM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at Apr 6, 2014, 9:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2014, 2:20 PM PDT (21:20 UTC)
In effect from
Apr 6, 2014, 9:00 AM PDT
Expired
Apr 6, 2014, 6:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2996 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 5, 10:00 AM PDT, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 5, 10:00 AM PDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT SAT APR 5 2014

.SYNOPSIS...A LOW PRESSURE SYSTEM PULLING AWAY TO THE EAST WILL
ALLOW CLOUDS AND A FEW SHOWERS TO LINGER OVER SOUTHERN NEVADA AND
NORTHWEST ARIZONA THROUGH EARLY THIS EVENING. TEMPERATURES
RETURN TO NORMAL SUNDAY...AND ABOVE NORMAL NEXT WEEK WITH DRY
CONDITIONS EXPECTED UNDER A STRONG RIDGE OF HIGH PRESSURE.
&&

.UPDATE...NORTH BREEZES WERE PICKING UP ACROSS THE REGION ON THE
BACK SIDE OF THE LOW PRESSURE SYSTEM PULLING AWAY ACROSS THE FOUR
CORNERS REGION. LINGERING LOW TO MID LEVEL MOISTURE AND INSTABILITY
SHOULD LEAD TO INCREASING CLOUDS AND A FEW SHOWERS OVER THE
MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON
WITH SNOW LEVELS GENERALLY AROUND 7000 FEET. MINOR CHANGES WERE MADE
TO INCREASE WINDS AND SKY COVER SLIGHTLY THROUGH THIS EVENING BASED
ON THE LATEST OBSERVATIONS AND 12Z MODELS.
&&

.AVIATION...FOR MCCARRAN...NORTH TO NORTHEAST WINDS WILL PERSIST
TODAY THROUGH MONDAY. SPEEDS WILL OFTEN BE AROUND 10 KNOTS AND MAY
POSE RUNWAY CONFIGURATION CONCERNS EACH DAY THROUGH MONDAY. SCT-BKN
CLOUDS WITH BASES AROUND 10KFT AGL CAN BE EXPECTED THIS AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A DEPARTING STORM SYSTEM WILL BRING ONE MORE DAY OF
CLOUDS AND SPOTTY SHOWERS TO LINCOLN...CLARK AND MOHAVE COUNTIES
TODAY...WITH DRY WEATHER EXPECTED SUNDAY THROUGH MUCH OF NEXT WEEK.
GUSTY NORTH WINDS ARE EXPECTED THROUGH MONDAY...WITH THE STRONGEST
GUSTS OF 30-40 KNOTS IN THE COLORADO RIVER VALLEY FROM BULLHEAD CITY
TO NEEDLES.
&&

.PREV DISCUSSION...257 AM PDT...

.SHORT TERM...THROUGH MONDAY NIGHT...SATELLITE LOOP CLEARLY SHOWED
UPPER TROUGH MEANDERING ACROSS THE MOJAVE DESERT THIS MORNING...WITH
A LARGE RIDGE OVER THE EASTERN PACIFIC. ONCE THE TROUGH EXITS STAGE
RIGHT THIS EVENING...THE RIDGE WILL DOMINATE THE REMAINDER OF THE
SHORT TERM AND BEYOND. BEFORE THE TROUGH DEPARTS...A FEW MORE
SHOWERS COULD BREAK OUT OVER EASTERN LINCOLN AND NORTHERN MOHAVE
COUNTIES TODAY. TEMPERATURES WILL BE A LITTLE WARMER IN MOST AREAS
TODAY THAN YESTERDAY...WITH SEVERAL MORE DEGREES OF WARMING EXPECTED
SUNDAY AND MONDAY AS THE RIDGE TAKES HOLD. BREEZY NORTH WINDS CAN BE
EXPECTED TODAY AND ESPECIALLY SUNDAY...WITH THE STRONGEST WINDS IN
THE COLORADO RIVER VALLEY WHERE A LAKE WIND ADVISORY MAY BE NEEDED
FOR SUNDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY NIGHT.

THE WARMEST WEATHER OF 2014 SO FAR STILL LOOKS ON TRACK FOR THE
MIDDLE OF NEXT WEEK AS A LARGE RIDGE SLIDES EAST ACROSS THE AREA
FROM TUESDAY INTO WEDNESDAY. INCREASED MIXING AS SOUTHWEST FLOW
STRENGTHENS IN THE LOW-LEVELS SHOULD AID IN JUMPING UP TEMPS A FEW
MORE DEGREES EVEN THOUGH SOME HIGH CLOUDS WILL SNEAK ON IN. WE
CONTINUE TO SIDE WITH THE WARMER GUIDANCE WHICH IS SUPPORTED BY
USING A BLEND OF 850 AND 700 MB TEMPS AND LOCAL RULES OF THUMB.
HIGHS ARE EXPECTED TO BE 6-12 DEGREES ABOVE NORMAL. THIS WILL PUT
LAS VEGAS IN THE RANGE TO SEE THE FIRST 90 DEGREE HIGH OF THE YEAR
AND DEATH VALLEY THE FIRST TRIPLE DIGIT HIGH OF THE YEAR.

ON THURSDAY A CLOSED LOW IS EXPECTED TO APPROACH THE COAST OF SOCAL.
THE LATEST MODELS CONTINUE TO FAVOR BRINGING THE LOW INLAND ACROSS
SOCAL ON FRIDAY. ALTHOUGH NOT MUCH MOISTURE IS EXPECTED WITH THIS
SYSTEM IT IS WORTH WATCHING AS THE ECMWF GENERATES SOME LIGHT QPF
ACROSS THE NW CWFA IN A POTENTIAL DEFORMATION ZONE. FOR NOW WE KEPT
WITH HIGH END GHOST POPS GENERALLY IN THIS AREA. THURSDAY MAY BE THE
WARMEST OF THE DAYS AS MIXING CONTINUES AHEAD OF THE LOW AND
PROMOTES STRONG SOUTHWEST FLOW. ONCE THE LOW MOVES CLOSER TO US ON
FRIDAY - TEMPS SHOULD DROP ABOUT 6-8 DEGREES DUE TO LOWER HEIGHTS
AND COOLER AIR MOVING IN ALOFT. NORTHWEST FLOW ALOFT SETS UP FOR
NEXT SATURDAY WITH HIGHS DROPPING ANOTHER 2-4 DEGREES FROM WHAT WE
SEE ON FRIDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE/AVIATION...ADAIR
PREV DISCUSSION...MORGAN/STACHELSKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 5, 2:59 AM PDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
259 AM PDT SAT APR 5 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-060700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
259 AM PDT SAT APR 5 2014 /259 AM MST SAT APR 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ASIDE FROM GUSTY NORTH WINDS DOWN THE COLORADO RIVER VALLEY ON
SUNDAY...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:35 PM PDTRed Flag WarningVEFClark27 hr

Nearby

Lake Wind Advisories in California, 2014Lake Wind Advisories in Arizona, 2014Lake Wind Advisories in Nevada, 2014Every lake wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.